Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2007, 10:36 AM CDT for Val Verde County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2007, 10:36 AM CDT (15:36 UTC)
- Expired
- May 9, 2007, 11:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 11:01 AM CDT | HAIL 1 | 1 N Pandale, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 091536 SVREWX TXC465-091630- /O.NEW.KEWX.SV.W.0191.070509T1536Z-070509T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1036 AM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF JUNO... * UNTIL 1130 AM CDT * AT 1031 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF PANDALE...OR ABOUT 20 MILES NORTH OF LANGTRY...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANDALE BY 1055 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3029 10169 3006 10174 3003 10116 3028 10103 $$
3 follow-up statements
000 WWUS54 KEWX 091546 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 AM CDT WED MAY 9 2007 TXC465-091630- /O.CON.KEWX.SV.W.0191.000000T0000Z-070509T1630Z/ VAL VERDE TX- 1046 AM CDT WED MAY 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR VAL VERDE COUNTY... AT 1044 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANDALE...OR ABOUT 24 MILES NORTH OF LANGTRY...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR JUNO BY 1125 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3029 10169 3006 10174 3003 10116 3028 10103 $$
000 WWUS54 KEWX 091604 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1102 AM CDT WED MAY 9 2007 TXC465-091630- /O.CON.KEWX.SV.W.0191.000000T0000Z-070509T1630Z/ VAL VERDE TX- 1102 AM CDT WED MAY 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR VAL VERDE COUNTY... AT 1101 AM CDT...A COOPERATIVE OBSERVER NEAR PANDALE REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANDALE...OR ABOUT 23 MILES WEST OF JUNO...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JUNO AT 1125 AM CDT LAT...LON 3029 10169 3006 10174 3003 10116 3028 10103 $$
000 WWUS54 KEWX 091629 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1129 AM CDT WED MAY 9 2007 TXC465-091634- /O.EXP.KEWX.SV.W.0191.000000T0000Z-070509T1630Z/ VAL VERDE TX- 1129 AM CDT WED MAY 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRES AT 1130 AM CDT... A STRONG THUNDERSTORM REMAINS OVER EXTREME NORTHERN VAL VERDE COUNTY AND COULD PRODUCE DIME SIZED HAIL 15 MILES NORTHEAST OF PANDALE THROUGH 1140 AM CDT. IF THE STORM STRENGHTENS AGAIN...THE SEVERE THUNDERSTORM WARNING MAY BE REISSUED. LAT...LON 3029 10169 3006 10174 3003 10116 3028 10103 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:42 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 9, 6:42 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 AM CDT WED MAY 9 2007 .AVIATION... MULTILEVEL CEILINGS THIS MORNING RANGING FROM LIFR TO MVFR WILL GRADUALLY LIFT TODAY TO VFR BY 20Z. SCATTERED SHOWERS AND ISOLD TSTMS WILL TRAVERSE THE REGION WITH VISIBILITIES FALLING BELOW 1 MILE. OUTSIDE OF THE THUNDERSTORMS AREAS, CEILINGS WILL AGAIN LOWER TO MVFR LEVELS ARND 06Z. && .PREV DISCUSSION... /ISSUED 431 AM CDT WED MAY 9 2007/ DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY. SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA. COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES. ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS... OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 63 83 62 87 / 20 50 40 30 - AUSTIN BERGSTROM INTL AIRPORT 83 62 82 58 86 / 20 50 40 30 - DEL RIO INTL AIRPORT 82 64 87 64 87 / 50 50 - - - SAN ANTONIO INTL AIRPORT 83 64 83 62 86 / 20 50 40 30 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS... FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 02/06
Hazardous weather outlook, May 9, 5:26 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 6:16 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:23 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 9, 9:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| May 9, 3:25 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Real | 58 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.